Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 68, NWS Mobile, AL
NWS Mobile, AL issued this river flood warning at Oct 23, 2009, 10:36 AM CDT for Mobile County, Alabama. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2009, 10:36 AM CDT (15:36 UTC)
- Expired
- Oct 23, 2009, 6:37 PM CDT
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- Minor
County Mobile County, AL
The radar
The Mobile radar (KMOB), 4 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Sara at Saraland (SARA1).
- Action stage
- 3 ft
- Minor stage
- 4 ft
- Moderate stage
- 5 ft
- Major stage
- 7.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02470805, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KMOB 231536 FLWMOB BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MOBILE, AL 1036 AM CDT FRI OCT 23 2009 ...THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN ALABAMA... BAYOU SARA AT SARALAND AFFECTING MOBILE COUNTY. .EARLIER RAINFALL AND TIDAL INFLUENCES HAVE CAUSED SIGNIFICANT RISES ALONG THE BAYOU SARA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. && ALC097-232337- /O.NEW.KMOB.FL.W.0068.091023T1536Z-091023T2337Z/ /SARA1.1.ER.000000T0000Z.091023T1519Z.091023T1737Z.NO/ 1036 AM CDT FRI OCT 23 2009 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLOOD WARNING FOR THE BAYOU SARA AT SARALAND * FROM THIS MORNING UNTIL THIS EVENING * AT 10AM FRIDAY THE STAGE WAS...4.6 FEET * FLOOD STAGE IS 4 FEET * THE RIVER WILL BEGIN TO FALL...DROPPING TO BELOW FLOOD STAGE BY THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Oct 23, 6:40 AM CDT, 3 hours 56 minutes earlier.
Area forecast discussion, Oct 23, 6:40 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
640 AM CDT FRI OCT 23 2009
.AVIATION [12Z ISSUANCE]...RADAR IMAGERY TRENDS SUGGEST THE BEST
POTENTIAL FOR PREVAILING WEATHER LOOKS TO IMPACT KPNS TO START THE
12Z ISSUANCE. BRIEF GUSTY WINDS OF UP TO AROUND 30 KNOTS IS POSSIBLE
THERE...AS WEATHER MOVES ACROSS. LATEST OBS SUGGEST THE FRONTAL WIND
SHIFT TO OCCUR AT MOB AROUND 13Z AND AT BFM AROUND 14Z. OBSERVATIONS
INDICATE THE POTENTIAL OF POST FRONTAL LOW CIGS AND DRIZZLE THRU
18Z. CIGS AND VSBYS OK AFTER 00Z. /10
...........................PREVIOUS DISCUSSION.............
.SHORT TERM...[TODAY AND TONIGHT]...STRONG SOUTH TO SOUTHEAST FLOW IN
CONJUNCTION WITH ASTRONOMICAL HIGH TIDES HAVE RESULTED IN OVER WASH
AND FLOODING OVER SEVERAL ROADS OVER COASTAL MOBILE COUNTY. TIDE
DATA SHOWS UPWARDS OF AROUND 2 FEET ABOVE PREDICTED LEVELS. GIVEN
THE OBSERVED...REPORTS OF FLOODING AND ROAD CLOSURES...FORECASTERS
HAVE ISSUED A COASTAL FLOOD WARNING FOR BOTH COASTAL MOBILE AND
BALDWIN COUNTIES THRU 15Z=>10 AM CDT. WE WILL BE MOVING OFF OF HIGH
TIDES BY SUNRISE AND WITH THE APPROACH OF THE FRONTAL AXIS...WINDS
WILL COME AROUND TO THE SOUTHWEST AND LOWER IN STRENGTH.
THUS...COASTAL CONDITIONS ARE FORECAST TO IMPROVE LATE IN THE
MORNING. SURFACE FRONT OVER CENTRAL MISSISSIPPI IS FORECAST TO
CONTINUE EASTWARD TODAY WITH TIMING OF FRONTAL PASSAGE LOOKING TO
OCCUR SOMEWHERE BETWEEN THE NAM/GFS SOLUTIONS FOR MOBILE...BETWEEN
12 AND 18Z AND THEN EAST OF THE FORECAST AREA THIS EVENING. AHEAD OF
THE FRONT...SCATTERED TO NUMEROUS SHWRS AND ISOLATED TSTMS THIS
MORNING WILL SPREAD EASTWARD WITH LATEST GRIDDED DATA SHOWING A
DECREASING COVERAGE BY THE AFTN AS THE FRONT CONTINUES EAST. NOT
ANTICIPATING MUCH IN THE WAY OF SEVERE WEATHER...BUT MORNING
SHWRS/OR TSTMS WILL BE CAPABLE OF BRIEF STRONG WIND GUSTS FROM 35 TO
45 MPH. ANTICIPATING WE WILL CONTINUE TO DEAL WITH
CLOUDS...ESPECIALLY IN OUR NORTHERN ZONES...FOLLOWING THE FRONTAL
PASSAGE AS H85 TROF AXIS WILL CONTINUE TO PROGRESS EASTWARD THRU
SUNRISE SATURDAY. TEMPERATURES IN THE MID/UPPER 70S ON AVERAGE TODAY
WILL COOL INTO THE LOWER/MID 50S TONIGHT. /10
[SATURDAY THROUGH SUNDAY]...A FABULOUS WEEKEND IS SHAPING UP WITH
HIGH PRESSURE BUILDING INTO THE AREA IN THE WAKE OF TODAY'S COLD
FRONT. WHILE TEMPS WILL BE MUCH COOLER AND DRIER THAN THE PAST FEW
DAYS...THIS AIRMASS IS NOT AS COLD AS THE ONE WE EXPERIENCED LAST
WEEK. STILL...TEMPS ARE FORECAST TO BE SLIGHTLY BELOW NORMAL WITH
HIGHS IN THE LOWER 70S AND LOWS IN THE 40S. 34/JFB
.LONG TERM [MONDAY THROUGH FRIDAY]...UNFORTUNATELY THE FORECAST FOR
THE EXTENDED PERIOD IS COMPLICATED AND VERY UNCERTAIN. THE
UNCERTAINTY BEGINS ON MONDAY. WHILE BOTH THE GFS AND ECMWF BRING
ANOTHER PIECE OF PACIFIC SHORTWAVE ENERGY INTO THE AREA...THERE
ARE QUESTIONS AS TO HOW MUCH MOISTURE WILL BE IN PLACE TO SUPPORT
PRECIP. THE ECMWF ACTUALLY BRINGS UP A TROPICAL WAVE INTO THE
NORTHERN GULF WHICH ORIGINATES IN THE WESTERN CARIBBEAN. THE GFS
RECOGNIZES THIS FEATURE BUT KEEPS IT SUPPRESSED OVER THE SOUTHERN
GULF. GIVEN THAT WE WILL HAVE JUST HAD A FRONT PASSAGE OVER THE
WEEKEND WITH THE BOUNDARY STALLING WELL SOUTH OF THE AREA...CANNOT
COMPLETELY BUY A TROPICAL WAVE MOVING INTO THE NORTHERN GULF BY
MONDAY. THEREFORE...WILL KEEP POPS IN THE SLIGHT CHANCE RANGE FOR NOW
UNTIL A BETTER CONSENSUS CAN BE REACHED. KEPT TEMPS CLOSE TO CLIMO
FOR MON/MON NIGHT.
SHOULD SEE DRY WEATHER FOR TUE AND WED AND SLIGHTLY ABOVE NORMAL
TEMPS AS THE AFOREMENTIONED SHORTWAVE MOVES EAST. UPPER LEVEL
RIDGING WILL BEGIN TO BUILD OVER THE SOUTHEAST BY MIDWEEK AS THE NEXT
TROUGH AMPLIFIES OVER THE WESTERN CONUS. UNCERTAINTY GROWS FOR THE
END OF THE WEEK AS THE GFS BRINGS THIS TROUGH EAST ALONG WITH A
STRONG COLD FRONT THAT PASSES THROUGH ON FRIDAY. THE ECMWF WAS
ON BOARD WITH THIS SOLUTION UNTIL THE LATEST 00Z RUN. THIS RUN NOW
CUTS OFF THE TROUGH IN THE SOUTHWEST AND IT DOES NOT EJECT EAST
UNTIL THE WEEKEND WITH ANY FRONTAL PASSAGE BEING DELAYED UNTIL LATE
IN THE WEEKEND. THE 00Z CANADIAN HAS ALSO JUMPED ONTO THIS SOLUTION.
THE GFS ENSEMBLES ARE A MIXED BAG...SOME MEMBERS RESEMBLING THE GFS
WHILE ABOUT HALF LEAN TOWARD THE NEW EURO SOLUTION. GIVEN ALL OF THIS
UNCERTAINTY...WILL ONLY SHOW LOW CHANCE POPS FOR THU/FRI WITH TEMPS
TRENDING BACK TOWARD CLIMO. ADMITTEDLY...TEMPS WILL EITHER TURN OUT
TO BE ABOVE OR BELOW CLIMO BY FRIDAY...BUT JUST DO NOT HAVE ANY
CONFIDENCE TO LEAN ONE PARTICULAR WAY. INITIAL FEELING IS THAT THE
ECMWF MAY BE ON TO SOMETHING CONSIDERING THE SUPPORT IT HAS FROM THE
CANADIAN AND HALF OF THE GFS ENSEMBLES. WILL TAKE A WAIT AND SEE
APPROACH. 34/JFB
&&
.MARINE...WILL HOLD ON TO STRONG ONSHORE FLOW AND SMALL CRAFT
ADVISORY CONDITIONS THROUGH 11 AM...THEN FRONTAL PASSAGE AND WIND
SHIFT INTO THE AFTERNOON. AHEAD OF THE FRONT...MARINE SHWRS AND
ISOLATED TSTMS WILL BE QUITE EFFICIENT IN PRODUCING BRIEF STRONG
WIND GUSTS AS WELL AS LOCALLY HIGHER SEAS. IN THE WAKE OF THE
FRONT...HIGH PRESSURE NOSES EASTWARD OUT OF EAST TEXAS WITH A
MODERATE TO STRONG NORTHWEST FLOW EXPECTED TONIGHT. THE HIGH
CONTINUES EASTWARD THIS WEEKEND...WITH WINDS GRADUALLY TRENDING
LOWER AND SEAS SUBSIDING. A LIGHT NORTHEAST TO EAST FLOW IS FORECAST
MONDAY AND TUESDAY WITH SEAS RANGING FROM 1 TO 3 FEET. /10
&&
.FIRE WEATHER...NO FIRE WEATHER ISSUES AT THIS TIME. THE AIRMASS WILL
DRY OUT CONSIDERABLY OVER THE WEEKEND IN THE WAKE OF THE COLD FRONT
THAT MOVES THROUGH TODAY. HOWEVER...RH VALUES ARE FORECAST TO STAY
ABOVE CRITICAL THRESHOLDS (GENERALLY MIDDLE 30 TO LOWER 40 PERCENT
RANGE IN THE AFTERNOON). 34/JFB
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 77 49 69 44 / 30 05 05 05
PENSACOLA 80 53 70 49 / 50 05 05 05
DESTIN 78 60 72 54 / 60 05 05 05
EVERGREEN 77 50 69 42 / 50 05 05 05
WAYNESBORO 72 47 68 40 / 20 05 05 05
CAMDEN 75 50 68 41 / 50 05 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...COASTAL FLOOD WARNING UNTIL 10 AM FRIDAY FOR THE FOLLOWING
ZONES: LOWER BALDWIN...AND LOWER MOBILE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20
NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL FROM
20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Oct 23, 5:30 AM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT FRI OCT 23 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-241200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 530 AM CDT FRI OCT 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. STRONG SOUTH WINDS IN CONJUNCTION WITH HIGH TIDES...HAVE RESULTED IN TIDAL RISES OF NEAR 2 FEET ABOVE PREDICTED TIDE LEVELS. ALTHOUGH...WE ARE MOVING OFF OF HIGH TIDE AND WINDS ARE FORECAST TO DECREASE AS THE AXIS OF A COLD FRONT APPROACHES...SEVERAL ROADS OVER COASTAL MOBILE AND BALDWIN COUNTY COULD HAVE LINGERING FLOODING PROBLEMS THROUGH MID MORNING...BEFORE CONDITIONS IMPROVE. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE EASTWARD ACROSS SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THIS MORNING. SOME OF THE SHOWERS OR STORMS WILL BE CAPABLE OF PRODUCING BRIEF STRONG WIND GUSTS FROM 35 TO 45 MPH. ALTHOUGH AN ISOLATED SEVERE THUNDERSTORM IS NOT OUT OF THE QUESTION...THE RISK OF A WIDESPREAD OCCURRENCE OF SUCH IS IS LOW. AS A COLD FRONTAL PASSAGE OCCURS TODAY...THE BEST COVERAGES OF SHOWERS AND THUNDERSTORMS WILL SHIFT EASTWARD...OUT OF THE AREA BY LATE MORNING INTO THE EARLY AFTERNOON. A HIGH RISK OF RIP CURRENTS EXISTS ALONG AREA BEACHES TODAY. AHEAD OF THE FRONT...A MODERATE TO STRONG SOUTHERLY WIND AND THEN IN THE WAKE OF THE FRONT...A MODERATE TO STRONG NORTHWEST WIND OVER THE COASTAL WATERS WILL MAINTAIN A HAZARD TO MARINERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS ANTICIPATED SATURDAY THROUGH WEDNESDAY. THE NEXT CHANCE OF THUNDERSTORMS ENTERS THE FORECAST ON THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS IS NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.
In the hours before
Special weather statement, Oct 23, 9:26 AM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 926 AM CDT FRI OCT 23 2009 ALZ060-231515- COVINGTON- 926 AM CDT FRI OCT 23 2009 ...A STRONG THUNDERSTORM WILL AFFECT COVINGTON COUNTY... AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES WEST OF LOCKHART...MOVING NORTHEAST AT 30 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LOCKHART...FLORALA...WATKINS BRIDGE...STEDMAN...RED OAK AND HOWELLS THROUGH 1015 AM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. TO REPORT SEVERE WEATHER TO YOUR NATIONAL WEATHER SERVICE...CALL TOLL FREE AT 1 8 7 7 6 3 3 6 7 7 2.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 11:45 PM CDT | Coastal Flood Statement | MOB | 3 hr | |
| Oct 23, 2:36 AM CDT | Coastal Flood Warning | MOB | 7 hr | |
| Oct 23, 3:36 AM CDT | Special Marine Warning | MOB | 39 min | |
| Oct 23, 6:10 AM CDT | Marine Weather Statement | MOB | 3 hr | |
| Oct 23, 10:42 AM CDT | Special Marine Warning | MOB | 33 min |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.